Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 41, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 23, 2025, 3:26 AM EDT for Carteret County, Dare County, North Carolina. It took effect at Jul 23, 2025, 7:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2025, 3:26 AM EDT (07:26 UTC)
- In effect from
- Jul 23, 2025, 7:00 AM EDT
- Expired
- Jul 23, 2025, 8:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC
The radar
The Morehead City radar (KMHX), 90 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted.
803 WHUS42 KMHX 230726 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 326 AM EDT Wed Jul 23 2025 NCZ196-203-205-231930- /O.NEW.KMHX.BH.S.0041.250723T1100Z-250724T0000Z/ East Carteret-Northern Outer Banks-Hatteras Island- 326 AM EDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras and Core Banks beaches. * WHEN...From 7 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 12:30 PM on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
346 WHUS42 KMHX 231637 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1237 PM EDT Wed Jul 23 2025 NCZ196-203-205-240000- /O.CON.KMHX.BH.S.0041.000000T0000Z-250724T0000Z/ East Carteret-Northern Outer Banks-Hatteras Island- 1237 PM EDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras and Core Banks beaches. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 12:30 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 23, 3:09 AM EDT, 17 minutes earlier.
Area forecast discussion, Jul 23, 3:09 AM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
309 AM EDT Wed Jul 23 2025
.SYNOPSIS...
High pressure will continue to ridge southwestwards into the
Mid Atlantic through tonight. Frontal boundary will lift
northward and stall across ENC on Thursday, bringing the risk
for heavy rainfall and isolated flash flooding. Front will
eventually dissipate around the end of the week with heat and
humidity looking to return to ENC late this week into this
weekend.
&&
.NEAR TERM /THROUGH TODAY/...
As of 245 AM Wednesday...
Key Messages:
- Isolated showers and thunderstorms possible, mainly along
the coast
- Comfortable humidity and warm temps today
Upper ridging builds across the Eastern CONUS today with sfc
high pressure centered off the New England coast continuing to
ridge into the area bringing E to NE flow across the region.
Onshore flow combined with a weak inverted trough progged to
push across the area will bring isolated showers and perhaps a
thunderstorm today, mainly across coastal sections from Cape
Hatteras southward. It will be another comfortable day with
dewpoints around 70 inland and low to mid 70s along the coast.
Temps will be quite warm with highs in the upper 80s inland to
mid 80s coast.
&&
.SHORT TERM /TONIGHT/...
As of 3 AM Wednesday...
KEY MESSAGES:
- Rain chances increase late tonight as a warm front lifts
toward the area.
Upper ridging continues to build over the area tonight while
sfc high pressure weakens as the stalled front to the south
begins to lift back toward the area as a warm front. Models
differ on the timing of the front to reach ENC with some the
Hires guidance offering some of the faster solutions, however
general consensus is for the front to reach the far southern
sections of the FA around daybreak Thursday. With that in mind,
keep precip chances mainly confined to coastal sections south of
Oregon Inlet. However, if faster model solutions materialize,
precip chances could spread farther inland. Low temps will be in
the low to mid 70s.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 2 AM Wednesday...
Key Messages...
- Scattered showers and thunderstorms will pose a risk for
heavy rainfall and isolated flash flooding on Thursday.
- Hot weather returns late this week with heat indices expected
to again climb above 105 this weekend.
Thursday: The front that is currently stalled offshore to the south
of ENC is expected to lift back northward as a warm front through
Wednesday night and will gradually set up across ENC on Thursday as
a stationary front. While upper-level support appears meager, low-
level convergence should be strong enough to yield scattered showers
and thunderstorms along this boundary, with most of the 00Z CAMs
depicting scattered convection Thursday afternoon. With modest CAPE
and meager shear, any severe threat will remain limited; however,
forecast soundings from the 00Z CAMs indicate a favorable
environment for heavy rainfall. Long, skinny CAPE profiles with
SBCAPE ~1500 J/kg, deep warm cloud layers, moist low and mid-levels,
and PWATs of 2.25-2.50"+ (greater than the 90th percentile for this
time of year) will favor efficient warm rain processes. The latest
HREF LPMM shows pockets of 2-3" accumulations with isolated 4"
totals. Flow will be rather weak, but storms may have just enough
forward speed to prevent stalling over the same area(s) which could
limit the overall flash flooding threat. Nevertheless, localized
heavy rainfall and isolated flash flooding are possible,
especially in urban areas and/or if training storms set up
along the boundary. WPC currently has the southwestern portions
of the CWA in a marginal (level 1/4) risk for excessive
rainfall. Outside of convection, temperatures begin to creep
back upward on Thursday, with highs forecast in the mid-to-upper
80s and heat indices of 95-100 (greater to the south of the
boundary).
Friday: Heat and humidity continue to build on Friday as the stalled
boundary breaks down and heights rise aloft. Highs jump to the mid-
90s on Friday, which will yield heat indices of 100-105 when coupled
with increasing dewpoints. May see an isolated shower/thunderstorm
along the sea breeze, but subsidence aloft and a deeper and
relatively drier boundary layer compared to previous days may
temper the overall coverage of thunderstorms. The NWS HeatRisk
index currently indicates moderate to major heat-related impacts
across ENC on Friday.
Saturday/Sunday: This next heatwave looks to reach its peak this
weekend as heat and humidity continue to build. Highs in the mid-90s
with dewpoints in the mid-to-upper 70s will yield heat indices of
105-110 both Saturday and Sunday. The NWS HeatRisk index currently
depicts major heat-related impacts for both days this coming
weekend. Some guidance does indicate the potential for increased
coverage of afternoon thunderstorms Saturday/Sunday, which could
temper the overall heat risk and help keep temps a bit cooler should
this verify. Will continue to monitor the chances for thunderstorms
as current forecast soundings indicate a non-zero potential for
severe weather these days with MLCAPE of 1500-2500 J/kg and
DCAPE of ~1000-1200 J/kg. While shear looks meager, this could
pose a risk for isolated damaging wind gusts with thunderstorms.
Monday/Tuesday: Ridge centered over the Great Lakes/upper Midwest is
forecast to begin sliding westward early next week. While this will
drop heat indices slightly, highs are forecast to remain in the mid-
90s with heat indices of 100-105.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /through Tonight/...
As of 2 AM Wednesday...Pred VFR expected through the TAF period
with high pressure ridging in from the NE bringing a drier
airmass to the region. Few-sct clouds in the MVFR range
possible this morning, mainly along the coast where a few
showers are also possible, but also inland mid to late morning
as the low level inversion lifts...cannot rule out brief bkn
cigs during this time. A warm front lifts toward the area
tonight with low level moisture increasing and could see MVFR
cigs developing late.
LONG TERM /Thursday through Sunday/...
As of 2 AM Wednesday...Predominantly VFR conditions expected
through the end of the period outside of thunderstorms.
Scattered thunderstorms along a stalled frontal boundary on
Thursday will bring the potential for sub- VFR conditions.
Conditions dry out slightly on Friday, with only an isolated
thunderstorm or two expected. Chances then increase again this
weekend.
&&
.MARINE...
SHORT TERM /through Tonight/...
As of 230 AM Wednesday...High pressure ridging into the area
is bringing E to NE winds around 10-20 kt and have seen a few
gusts up to 25 kt across the Pamlico Sound and portions of the
southern and central coastal waters early this morning.
Meanwhile, seas are currently around 4-6 ft.
Guidance shows winds strengthening a bit around 12z and
continuing into the evening hours and expect frequent gusts
around 25 kt across the Pamlico Sound and the mouth of Neuse
River as well as the coastal waters south of Oregon Inlet. In
addition, NWPS is about a foot underdone with seas and as such
expect seas up to 4-6 ft across all the coastal waters and up to
7-8 ft across the outer central waters. Considering this, have
expanded the SCA to include all coastal waters and the Pamlico
Sound and Neuse and Bay river.
LONG TERM /Thursday through Sunday/...
As of 2 AM Wednesday...Winds gradually veer to southerly on
Thursday and eventually become southwesterly while persisting at
about 5-15 kts as high pressure moves further out into the
Atlantic. This flow is expected to generally persist into the
weekend. Seas subside to 3-5 feet Thursday and become 2-3 feet
from Friday into the weekend. Scattered showers and
thunderstorms are expected along a stalled frontal boundary on
Thursday. Conditions are expected to dry out a bit for Friday
with only an isolated thunderstorm or two expected along the sea
breeze. Chances for showers/thunderstorms then increase again
into the weekend.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for AMZ135-
137.
Small Craft Advisory until 7 PM EDT this evening for AMZ150.
Small Craft Advisory until 7 AM EDT Thursday for AMZ152-154.
Small Craft Advisory from 5 AM early this morning to 4 AM EDT
Thursday for AMZ156.
Small Craft Advisory from 7 AM this morning to 1 AM EDT
Thursday for AMZ158.
&&
SYNOPSIS...MHX
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...ZC
AVIATION...SK/ZC
MARINE...SK/ZCHazardous weather outlook, Jul 22, 8:00 PM EDT, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 800 PM EDT Tue Jul 22 2025 NCZ029-044>047-079>081-090>092-094-193>195-198-199-240000- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-Inland Onslow-Coastal Onslow- 800 PM EDT Tue Jul 22 2025 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A combination of highs in the 90s and high humidity will result in heat indices reaching 105 to 110 degrees this coming weekend. Heat related impacts are possible, especially for vulnerable people sensitive to heat, and heat advisories will likely be needed for portions of ENC. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-203>205-240000- East Carteret-Northern Outer Banks-Ocracoke Island-Hatteras Island- 800 PM EDT Tue Jul 22 2025 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. A combination of highs in the 90s and high humidity will result in heat indices reaching 105 to 110 degrees this coming weekend. Heat related impacts are possible, especially for vulnerable people sensitive to heat, and heat advisories will likely be needed for portions of ENC. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.